MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Multiple Fractures (4519)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Reports while the end-user was in process of entering their transport vehicle via a ramp, the end-users foot reportedly came off of the footplate which subsequently became lodged into an immovable object resulting in injuries to the end-user requiring medical intervention to address.
 
Additional Manufacturer Narrative
This report was received in conjunction with a report submitted regarding an injury having occurred on 6/26/2024, and in that report it was mentioned of a previous adverse event having occurred on 5/1/2024, but was never reported.Initial report claimed the end-user had tendency to slide forward in the seating which allowed the end-users feet to fall off of the footplates during use of the device.Claims also were made of the end-user having some difficulty familiarizing themselves with the driving characteristics of a mid-wheel drive device.Report claimed as the end-user was traversing out of a transport vehicle via an incorporated ramp w/rails, the end-users foot fell off the footplate and became lodged on the handrail of the ramp.This resulted with the end-users right tibia/fibula becoming fractured.Premorbidly representative inspected the device with the va therapist with finding the device to remain fully operational with no signs of a malfunction having occurred.It was however noted the drive parameters were needing to be adjusted by lowering certain parameters to better meet the end-users needs by giving them better control of the device until they become more accustom to the driving characteristics.The va will be working with the end-user to provide better positioning aides to keep the end-user secure in the seating during use.The dhr was reviewed, and the device was found to have met specification prior to distribution.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key19812640
Report Number1221084-2024-00013
Device Sequence Number8891560
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose